Florida, 2012

Wildfire in Florida, January 30, 2012

January 30, 2012 · NWS JAX · 2 events in 1 county or zone

Putnam county wildfires continued to burn many acres through the end of the month.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Putnam county wildfires continued to burn many acres through the end of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jan 30, 10:22 AM EST, 1 hour 53 minutes earlier.

Area forecast discussion, Jan 30, 10:22 AM EST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1022 AM EST MON JAN 30 2012

.UPDATE...SUNNY SKIES AT THIS TIME WITH WATER VAPOR SHOWING INCREASING
UPPER LEVEL MOISTURE OVER THE NRN GOMEX WITH MAINLY ZONAL FLOW ALOFT.
TEMPS ARE WARMING QUICKLY AFTER A BRIEF FREEZE INLAND AREAS. HIGHS
EXPECTED TO BE NEAR CLIMO VALUES IN THE MID 60S TO NEAR 70. RELATIVELY
COOL ALONG COAST AS WATER TEMPS ARE GENERALLY IN THE LOWER 60S. A
BROAD SFC HIGH IS LOCATED OVER AL/GA/SC WITH N TO NE FLOW OVER THE
AREA...AND THE HIGH IS EXPECTED TO SHIFT EWD TODAY WITH LLVL FLOW
GRADUALLY BECOMING NE AND E AT 10-15 MPH AND GUSTY. OTHERWISE...PATCHY
SMOKE MAY BE LINGERING OVER COLUMBIA...BAKER AND ALACHUA COUNTIES
DUE TO SMOLDERING FIRES.

&&

.AVIATION...VFR FORECAST. WINDS LIGHT FROM N TO NE...BECOMING NELY
AROUND 10 KT.

&&

.MARINE...WINDS ARE NLY NEAR 15 KT AND SEAS OF 4 FT AT BUOY 41012.
CURRENT FCST LOOKS ON TRACK WITH LITTLE CHANGE.

RIP CURRENTS: SURF REMAINS RELATIVELY SMALL AOB 2 FT. MARGINAL LOW
RISK AT THIS TIME. WILL MONITOR WHETHER INCREASED RISK MAY BE
WARRANTED GIVEN AFTN NELY BREEZES.

&&

.FIRE WEATHER...SOUNDING SHOWS VERY DRY AIR ALOFT. LOW RH AND GUSTY
WINDS UP TO 15 MPH SUPPORTS FIRE DANGER STATEMENT FOR NE FL.
CURRENT DATA SUGGESTS THIS IS ON TRACK AT THIS TIME.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/KEEGAN
Hazardous weather outlook, Jan 30, 9:30 AM EST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EST MON JAN 30 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136-
149>154-162>166-311030-
ALACHUA-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT TO 20 NM-APPLING-
ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-
CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL-ECHOLS-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT TO 20 NM-FLAGLER-GILCHRIST-
GLYNN (COASTAL)-GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-
PIERCE-PUTNAM-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL OUT TO 20 NM-ST JOHNS-SUWANNEE-
UNION-WARE-WAYNE-
930 AM EST MON JAN 30 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...REST OF TODAY AND TONIGHT...

PATCHY SMOKE WILL BE POSSIBLE EARLY TODAY NEAR LOCAL WILDFIRES
ACROSS INLAND NORTHEAST FLORIDA MAINLY IN BAKER...COLUMBIA AND
ALACHUA COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

PATCHY DENSE SMOKE AND FOG WILL BE POSSIBLE DURING THE LATE NIGHT
AND EARLY MORNING HOURS FROM TUESDAY THROUGH FRIDAY...MAINLY
ACROSS INLAND NORTHEAST FLORIDA.

ISOLATED THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AND AGAIN ON
SATURDAY AS LOW PRESSURE SYSTEMS TRACK ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JCH/ARS

In the hours before

Special weather statement, Jan 30, 8:55 AM EST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 AM EST MON JAN 30 2012

FLZ022-023-301515-
BAKER-COLUMBIA-
855 AM EST MON JAN 30 2012

...DANGEROUS ROAD CONDITIONS MAY STILL LINGER ON INTERSTATE 10 FROM
NEAR OLUSTEE TO SANDERSON...

A FIRE BURNING NEAR AND WITHIN THE OSCEOLA NATIONAL FOREST HAS
PRODUCED SMOKE THAT MOVED OVER AND NEAR THE INTESTATE 10 CORRIDOR
BETWEEN LAKE CITY AND SANDERSON. VISIBILITIES MAY BE BRIEFLY
LESS THAN A QUARTER MILE. MOTORISTS ARE ENCOURAGED TO USE ALTERNATE
ROUTES IN THE AREA...AND TO EXERCISE CAUTION WHERE VISIBILITIES ARE
REDUCED. SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE
DISTANCE BETWEEN VEHICLES.
Special weather statement, Jan 30, 9:12 AM EST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 AM EST MON JAN 30 2012

FLZ036-301530-
ALACHUA-
912 AM EST MON JAN 30 2012

...DANGEROUS ROAD CONDITIONS MAY STILL LINGER ON INTERSTATE 75
OVER SOUTHERN ALACHUA COUNTY...

A WILDFIRE THAT WAS BURNING WITHIN PAYNES PRAIRIE MAY STILL PRODUCE
SMOKE OVER INTESTATE 75...SOUTH OF GAINESVILLE. PORTIONS OF
INTERSTATE 75 ARE CLOSED SOUTH OF GAINESVILLE. REDUCED VISIBILITIES
MAY LINGER EARLY THIS MORNING. MOTORISTS ARE ENCOURAGED TO USE
ALTERNATE ROUTES IN THE AREA...AND TO EXERCISE CAUTION WHERE
VISIBILITIES ARE REDUCED. SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND
MAINTAIN A SAFE DISTANCE BETWEEN VEHICLES.

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Putnam

When
January 30, 12:15 PM EST
Where
Putnam forecast zone
Reported by
Emergency Manager

County EMA reported a brush fire had burned about 25 acres near Pond Lane and State Road 19.

Wildfire, Putnam

When
January 30, 4:08 PM EST
Where
Putnam forecast zone
Reported by
Emergency Manager

The EMA reported that the Camp Road wildfire burned about 350 acres south of Palatka, west of State Road 19.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, January 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 356781, 356782.